Alert archive / Texas / Lake Wind Advisories in 2012
Lake Wind Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Jan 15, 2012, 3:00 PM CST for 4 states. It took effect at Jan 16, 2012, 7:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 3:00 PM CST (21:00 UTC)
- In effect from
- Jan 16, 2012, 7:00 AM CST
- Expired
- Jan 16, 2012, 7:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
All 32 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2936 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WWUS74 KSHV 152100 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST SUN JAN 15 2012 ...A LAKE WIND ADVISORY IS IN EFFECT FOR SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS...EXTREME NORTHWEST LOUISIANA...AND NORTHEAST AND EAST TEXAS FROM 7 AM MONDAY MORNING UNTIL 7 PM MONDAY EVENING... .STRONG SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH ARE EXPECTED AS A STRONG COLD FRONT APPROACHES THE REGION. ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-161000- /O.NEW.KSHV.LW.Y.0002.120116T1300Z-120117T0100Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER- BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT... BOSSIER CITY...MINDEN...HOMER...MANSFIELD...COUSHATTA... BIENVILLE...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE 300 PM CST SUN JAN 15 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CST MONDAY. * EVENT...STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH ARE EXPECTED...ESPECIALLY ACROSS OPEN WATERS. * TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE MONDAY MORNING BEFORE DIMINISHING EARLY MONDAY EVENING. * IMPACT...BOATERS SHOULD PREPARE FOR ROUGH CHOP ON AREA WATERWAYS WITH WHITE CAPS LIKELY ON OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 09
3 follow-up statements
418 WWUS74 KSHV 160840 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 240 AM CST MON JAN 16 2012 ...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS...EXTREME NORTHWEST LOUISIANA... AND NORTHEAST AND EAST TEXAS FROM 7 AM THIS MORNING UNTIL 7 PM THIS EVENING... .STRONG SOUTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED AS A STRONG COLD FRONT APPROACHES THE REGION. ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-161800- /O.CON.KSHV.LW.Y.0002.120116T1300Z-120117T0100Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER- BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT... BOSSIER CITY...MINDEN...HOMER...MANSFIELD...COUSHATTA... BIENVILLE...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE 240 AM CST MON JAN 16 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CST THIS EVENING... * EVENT...STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED...ESPECIALLY ACROSS OPEN WATERS. * TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE THIS MORNING BEFORE DIMINISHING EARLY THIS EVENING. * IMPACT...BOATERS SHOULD PREPARE FOR ROUGH CHOP ON AREA WATERWAYS WITH WHITE CAPS LIKELY ON OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
032 WWUS74 KSHV 161653 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1053 AM CST MON JAN 16 2012 ...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS...EXTREME NORTHWEST LOUISIANA... AND NORTHEAST AND EAST TEXAS UNTIL 7 PM THIS EVENING... .STRONG SOUTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED AS A STRONG COLD FRONT APPROACHES THE REGION. ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-170100- /O.CON.KSHV.LW.Y.0002.000000T0000Z-120117T0100Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER- BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT... BOSSIER CITY...MINDEN...HOMER...MANSFIELD...COUSHATTA... BIENVILLE...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE 1053 AM CST MON JAN 16 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * EVENT...STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED...ESPECIALLY ACROSS OPEN WATERS. * TIMING...GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. * IMPACT...BOATERS SHOULD PREPARE FOR ROUGH CHOP ON AREA WATERWAYS WITH WHITE CAPS LIKELY ON OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 09
338 WWUS74 KSHV 162110 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CST MON JAN 16 2012 ...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS...EXTREME NORTHWEST LOUISIANA... AND NORTHEAST AND EAST TEXAS UNTIL 7 PM... .STRONG SOUTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED AS A STRONG COLD FRONT APPROACHES THE REGION. ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-170100- /O.CON.KSHV.LW.Y.0002.000000T0000Z-120117T0100Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER- BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT... BOSSIER CITY...MINDEN...HOMER...MANSFIELD...COUSHATTA... BIENVILLE...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE 310 PM CST MON JAN 16 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * EVENT...STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED...ESPECIALLY ACROSS OPEN WATERS. * TIMING...GUSTY WINDS WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. * IMPACT...BOATERS SHOULD PREPARE FOR ROUGH CHOP ON AREA WATERWAYS WITH WHITE CAPS LIKELY ON OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 09
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Jan 15, 10:13 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Jan 15, 10:13 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1013 AM CST SUN JAN 15 2012 .DISCUSSION... HIGH CLOUDS WILL CONTINUE TO INCREASE FROM WEST TO EAST THROUGH THE DAY. TEMPS HAVE BEEN SOMEWHAT SLOW TO WARM. HOWEVER...TRENDS ARE NOT VERY FAR OFF FROM WHAT HAS BEEN EXPECTED SO NO CHANGES WILL BE MADE FOR THE REST OF TODAY/S FCST. /09/ && .AVIATION... CIRRUS INCREASING ACROSS EAST TEXAS SITES THIS MORNING...OTHERWISE EXPECT VFR CONDITIONS TO CONTINUE THROUGH MUCH OF THE TAF PERIOD. AFTER 00Z MONDAY A STRENGTHENING LOW LEVEL JET WILL BEGIN TO ADVECT MOISTURE INTO THE REGION...ESPECIALLY EAST TEXAS AND NORTHWEST LA. THEREFORE...A SCT/BKN CU FIELD WILL ADVECT NE INTO E TX...RAPIDLY SPREADING NE INTO N LA/SW AR BY MID-EVENING ALONG A 45-50KT SWRLY LLJ. CIGS WILL CONTINUE TO LOWER OVERNIGHT AS THE MOISTURE DEEPENS...WITH MVFR CIGS LIKELY AFTER 06Z ACROSS E TX...EVENTUALLY REACHING NW LA/SW AR/SE OK BY THE END OF THE TAF PERIOD. CAN/T RULE OUT ISOLATED -SHRA DEVELOPING AFTER 06Z IN THIS WARM ADVECTION REGIME...BUT WILL NOT MAKE MENTION IN THE UPCOMING 12Z TAFS ATTM. LOOK FOR S WINDS TO INCREASE TO 7-12KTS AFTER 18Z...WITH OCCASIONAL HIGHER GUSTS TO 23KTS POSSIBLE ACROSS E TX/SE OK. A TIGHTENING PRESSURE GRADIENT OVERNIGHT WILL RESULT IN SRLY WINDS 10-15KTS AFTER 00Z...WITH OCCASIONAL GUSTS TO 20-25KTS...ESPECIALLY OVER E TX/SE OK. /04/ && .PREV DISCUSSION... /ISSUED 249 AM CST SUN JAN 15 2012/ DISCUSSION... SURFACE HIGH PRESSURE TO SHIFT EAST TODAY...PRODUCING AN INCREASED PRESSURE GRADIENT ACROSS THE REGION AS A SURFACE LOW DEEPENS ACROSS EASTERN COLORADO. SOUTHERLY WINDS 15 MPH...WITH HIGHER GUSTS...EXPECTED ACROSS EAST TEXAS LATER THIS AFTERNOON. OPTED TO HOLD OFF ON A LAKE WIND ADVISORY DUE TO MARGINAL CONDITIONS. HOWEVER...SHOULD WINDS EXCEED 20 MPH...DURATION WILL BE SHORT AND AREAS AFFECTED WOULD INCLUDE ONLY A HANDFUL OF COUNTIES ACROSS THE WESTERN EDGE OF THE WARNING AREA IN EAST TEXAS AS WELL AS MCCURTAIN COUNTY. BOTH CLOUD COVER AND AND SHOWERS FORECAST TO INCREASE LATE TONIGHT THROUGH MONDAY AS SURFACE LOW SHIFTS EAST AND BROAD UPPER-TROUGH SWINGS ACROSS THE NATION. ISOLATED THUNDERSTORMS BECOMING MORE WIDESPREAD IN COVERAGE MONDAY AFTERNOON INTO TUESDAY NIGHT. COLD FRONT FORECAST TO CLEAR PRECIPITATION OUT OF THE REGION BY TUESDAY AFTERNOON BRINGING COOLER CONDITIONS ON TUESDAY NIGHT. HIGH PRESSURE TO MAINTAIN MOSTLY CLEAR CONDITIONS THROUGH THE END OF THE WORKWEEK. AS SOUTHERLY FLOW RETURNS TEMPERATURES FORECAST TO REBOUND FROM THE LOWS AROUND IN THE 20S AND 30S ON THURSDAY MORNING TO THE MID 50S FOR THE WEEKEND. ADDITIONALLY...SHOWERS AND THUNDERSTORMS POSSIBLE TOWARD THE END OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... SHV 68 54 75 61 68 / 0 20 40 60 20 MLU 68 50 74 61 73 / 0 20 30 70 30 DEQ 63 47 71 50 57 / 0 20 40 30 10 TXK 65 54 72 58 61 / 0 20 40 40 10 ELD 65 50 72 61 68 / 0 20 40 70 20 TYR 66 58 72 56 61 / 10 20 30 20 10 GGG 68 56 74 58 64 / 10 20 30 40 10 LFK 69 57 76 60 73 / 10 20 30 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/04
Hazardous weather outlook, Jan 15, 12:19 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1219 PM CST SUN JAN 15 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1219 PM CST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE MONDAY AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT AND ITS ASSOCIATED UPPER LEVEL DISTURBANCE. THE SHOWERS AND THUNDERSTORMS SHOULD QUICKLY DIMINISH FROM WEST TO EAST TUESDAY AS THE COLD FRONT MOVES ACROSS THE AREA. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 09
Nearby
Lake Wind Advisories in Texas, 2012Lake Wind Advisories in Arkansas, 2012Lake Wind Advisories in Louisiana, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.